Welcome to the new Cancer Survivors Network website! Existing members can click HERE to review the changes and new features on CSN.

One month on votrient

Sslee723
Sslee723 Member Posts: 54

well it's been one month on votrient, and I have to say so far so good.  Only side effects that I've had are nausea, an occasional headache and some fatigue.  I have been monitoring my blood pressure tho and it has been getting high the past few days .  I'm not supposed to see doctor till the 24th, not sure if I should call him or see if it goes down.  im happily surprised by the lack of side effects but I've been told they will come.  I hope not!!!!

Comments

  • rhominator
    rhominator Member Posts: 233
    edited April 2017 #2
    Sweet!

    That's great. I'm glad the side effects have been relatively mild--assuming the nausea is easy to cope with.

    Get ready for white hair. Smile

  • Dutch1
    Dutch1 Member Posts: 152
    White hair -- that's coming,

    White hair -- that's coming, for sure.

    I've been on Votrient for a year or so and I thought that, when starting, I had frequent bloodwork to be sure that all systems were tolerating the drug.  Like every two weeks.  It took a while to figure out how much Votrient I could take and still keep my liver happy.  Don't be afraid to contact the doc with concerns.

    Dutch.

  • Bellafelice
    Bellafelice Member Posts: 57
    Thanks for Votrient updates

    My hubby has also just completed his first month on Votrient too. He also has had limited side effects so far anyway. He pointed out that he can see white roots appearing on his hair and he knows it will all white-certainly the least big deal ever for him. I was wondering when other people felt the side effects start kicking in. 
    Thanks to everyone for being there.

  • Sslee723
    Sslee723 Member Posts: 54
    How long before hair went

    How long before hair went white?

  • Abunai
    Abunai Member Posts: 173
    edited April 2017 #6
    Sslee723 said:

    How long before hair went

    How long before hair went white?

    White hair

    It took me about 6 weeks for the white hair to show up. It'll start (probably obviously) at the roots.

    So, when I began Votrient, I had dark brown hair/beard with white roots. Now that I'm off of Votrient, I have white hair/beard with dark brown roots. Really an interesting look.

  • Sslee723
    Sslee723 Member Posts: 54
    Dutch1 said:

    White hair -- that's coming,

    White hair -- that's coming, for sure.

    I've been on Votrient for a year or so and I thought that, when starting, I had frequent bloodwork to be sure that all systems were tolerating the drug.  Like every two weeks.  It took a while to figure out how much Votrient I could take and still keep my liver happy.  Don't be afraid to contact the doc with concerns.

    Dutch.

    Well not doing well one month and a few days

    just when I thought this wasn't gonna be that bad I spoke to soon.  I have severe pains in my abdomen, migraine like headache.  I honestly could barely get out of bed all day.  Does that sound more like it ?

  • rhominator
    rhominator Member Posts: 233
    Sslee723 said:

    Well not doing well one month and a few days

    just when I thought this wasn't gonna be that bad I spoke to soon.  I have severe pains in my abdomen, migraine like headache.  I honestly could barely get out of bed all day.  Does that sound more like it ?

    Check your blood pressure

    Mine went up suddenly (to 198/--) and prompted some headaches. Blood pressure meds remidied the issue and the headaches. 

    Abdominal cramping was a side effect too.

    I'm sorry you have to go through this.

  • Abunai
    Abunai Member Posts: 173
    edited April 2017 #9
    Sslee723 said:

    Well not doing well one month and a few days

    just when I thought this wasn't gonna be that bad I spoke to soon.  I have severe pains in my abdomen, migraine like headache.  I honestly could barely get out of bed all day.  Does that sound more like it ?

    Talk to your medical

    Talk to your medical oncologist, for sure.

    Mine told me he'd never had a patient remain on 800mg per day of votrient. It can still be effective at 600 or 400 mg and the side effects can be lessened.

  • foxhd
    foxhd Member Posts: 3,181
    I don't remember

    specifically but I started votrient at 800mg when at my weakest and most vulnerable time. I started while I was still having my near death experiences. I was sooo...sick. Maybe 3 months later it was reduced to 400mg. I had the severe weight loss, diarrhea, nausea, and vomiting.Lost all taste, and had mouth sores. Here I was. No longer believing I was superman. I thought I had been real tough. But this was killing me. Then I find guys like Abunai who breezed through 800mg dose. I felt like a real loser. Hair and beard was so white it was nearly transparent. Now I have learned the hard way that we are all pioneers with these drugs. I know if something works, stay with it despite se's. But dose reduction has to be an option. Cabo is in the same class as a tki. And supposedly more difficult to tolerate. But because I take a medium dose and on alternate days, it is not so bad. Keep that in mind when negotiating with oncologist. I hear too often that many docs will only stick to the book in re: to dose and freq.

  • tracylev
    tracylev Member Posts: 17
    edited April 2017 #11
    Hope you're feeling better

    Hope you're feeling better sslee723.  My hair turned white pretty quick. Everybody seems to have different experiences with it. Hopefully your side effects can be managed.

  • angec
    angec Member Posts: 924
    High blood pressure is a side

    High blood pressure is a side affect and can be the cause of headache. Notify the doctor.  Usually on Votrient you need to take pressure pills until it is balanced. Sometimes more than one.  Do a search on here for side affects of votrient as there is alot on helpful info.

  • Onetruelove
    Onetruelove Member Posts: 1
    Pain increasing

    my husband is on week 4 of Votrient.  600 mg for 2 weeks, then 800 for a week and now down to 800 one day and 600 the next.  Finally getting the ((awful) nausea under control but the last few days seems as though bone pain (metastasis) is worse.  Consumed with worry that cancer is worsening but hoping for the opposite and that tumors are complaining about the onslaught from the drug.  no scans scheduled for 2 more months.  My first post here.  So much uncertainty 

  • Ed Brabant
    Ed Brabant Member Posts: 61
    Votrient

    I managed 4 1/2 years on 800mg a day. I too had stomach issues. Pantoprazole did the trick. Thats a prescription med. Short tem Zantac 75 was a life saver till I got the script. It was like a hot coal was sitting on the left side of my stomach. Was on 10 mg lisonipril. Diarrhea was pretty bad. Lamotil tool care of that. Get the white hair yet? Mine went in 1 1/2 months. The drug worked wonders for me. Shrank all the tumors about 50%. Then after 4 1/2 years it stopped. Now on a clinical trial. Scan #2 next week.

     

  • rhominator
    rhominator Member Posts: 233
    edited August 2017 #15

    Votrient

    I managed 4 1/2 years on 800mg a day. I too had stomach issues. Pantoprazole did the trick. Thats a prescription med. Short tem Zantac 75 was a life saver till I got the script. It was like a hot coal was sitting on the left side of my stomach. Was on 10 mg lisonipril. Diarrhea was pretty bad. Lamotil tool care of that. Get the white hair yet? Mine went in 1 1/2 months. The drug worked wonders for me. Shrank all the tumors about 50%. Then after 4 1/2 years it stopped. Now on a clinical trial. Scan #2 next week.

     

    Success stories

    Ed, long-term success stories like yours gave me a lot of hope when I started this journey.

  • Ed Brabant
    Ed Brabant Member Posts: 61

    Success stories

    Ed, long-term success stories like yours gave me a lot of hope when I started this journey.

    Success

    Good luck. I hope you have a run like mine. When it stopped working for me the doctor told me there are many many more other therapys.